MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE MAVERICK²¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE MAVERICK²¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493892812250
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed, 12x2.0mm target lesion was located in the severely tortuous and severely calcified left anterior descending artery.A 2.50mm x 12mm maverick balloon catheter was advanced for dilatation; however, the balloon ruptured.The procedure was completed with a different device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a maverick 2.The balloon was loosely folded.The outer shaft, inner shaft, balloon and tip were microscopically examined.The hypotube was completely separated 18cm from the hub.The hypotube fracture surfaces were ovaled and torn, which suggests the device was kinked prior to separation.There is tip damage.Functional testing was carried out by attaching an inflation device filled with water to the hub of the complaint device, and inflating the device to rated burst pressure.The maverick 2 device inflated and held pressure for 5 minutes, without leaking.There was no evidence of any material or manufacturing deficiencies contributing to the damage.There are numerous hypotube and shaft kinks.Reviews of documentation to ensure that all required in-process and final inspections and testing were completed and all acceptance criteria were met.There is no evidence that the device failed to meet applicable product specifications prior to shipment from bsc, therefore an additional dhr review is not required.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed, 12x2.0mm target lesion was located in the severely tortuous and severely calcified left anterior descending artery.A 2.50mm x 12mm maverick2 balloon catheter was advanced for dilatation; however, the balloon ruptured.The procedure was completed with a different device.No patient complications were reported and the patient's status was stable.

Brand Name
MAVERICK²¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6808081
Report Number2134265-2017-08328
Device Sequence Number162960
Product Code LOX
UDI-Device Identifier08714729369981
UDI-Public(01)08714729369981(17)20200331(10)0020413752
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model NumberH7493892812250
Device Catalogue Number38928-1225
Device Lot Number0020413752
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2017
Initial Date Received by Manufacturer 08/03/2017
Supplement Date Received by Manufacturer08/23/2017
Initial Report FDA Received Date08/21/2017
Supplement Report FDA Received Date09/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1